Alert archive / Montana / Tornado Warnings in 2011

Tornado Warning 4, NWS Glasgow, MT

June 29, 2011Daniels County, Roosevelt County, Sheridan County, Montana

NWS Glasgow, MT issued this tornado warning at Jun 29, 2011, 9:22 PM MDT for Daniels County, Roosevelt County, Sheridan County, Montana. It was in force for 40 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2011, 9:22 PM MDT (03:22 UTC)
Expired
Jun 29, 2011, 10:02 PM MDT
In force
40 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT

The radar

The Glasgow radar (KGGW), 139 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 9:30 PM MDTTSTM WND GST 574 Ese Whitetail, MTMEASURED 57 MPH WIND.
Jun 29, 9:36 PM MDTTSTM WND GST 60S Navajo, MTMEASURED 60 MPH WIND. HEAVY RAIN. NO HAIL.
Jun 29, 9:50 PM MDTHAIL 112 Ssw Archer, MTESTIMATED 1 INCH HAIL. HEAVY RAIN.
Jun 29, 9:55 PM MDTTSTM WND GST 40Sse Plentywood, MTESTIMATED 35 TO 40 MPH WIND GUSTS.
Jun 29, 10:07 PM MDTHAIL 1Plentywood, MT50-60 MPH ESTIMATED WINDS AS WELL...ALSO REPORTED ONE POWER LINE DOWN AND A TREE BRANCH BROKE A REAR WINDOW OF A VEHICLE
Jun 29, 10:08 PM MDTHAIL 0.53 Nnw Plentywood, MTESTIMATED 1/2 INCH HAIL. HEAVY RAIN.
Jun 29, 10:08 PM MDTHAIL 0.88Plentywood, MTESTIMATED NICKEL SIZED HAIL. ESTIMATED WIND GUSTS 50 TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 7:03 PM MDTTornado WatchSPC4 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2773 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
2014 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WFUS55 KGGW 300322
TORGGW
MTC019-085-091-300415-
/O.NEW.KGGW.TO.W.0004.110630T0322Z-110630T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
922 PM MDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN DANIELS COUNTY IN NORTHEAST MONTANA...
  NORTHERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
  SHERIDAN COUNTY IN NORTHEAST MONTANA...

* UNTIL 1015 PM MDT/1115 PM CDT/.

* AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  NORTHWEST OF BREDETTE...OR 12 MILES SOUTH OF SCOBEY...MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  SCOBEY...FLAXVILLE...WHITETAIL...PORT OF WHITETAIL...REDSTONE AND
  PLENTYWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY
EVENING/1100 PM CDT WEDNESDAY EVENING/ FOR NORTHEAST MONTANA.

&&

LAT...LON 4858 10426 4839 10522 4878 10566 4901 10538
      4901 10469
TIME...MOT...LOC 0322Z 233DEG 42KT 4864 10535

$$

SCT
WEATHER.GOV/GLASGOW
2 follow-up statements
244 
WWUS55 KGGW 300340
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
940 PM MDT WED JUN 29 2011

MTC019-085-091-300415-
/O.CON.KGGW.TO.W.0004.000000T0000Z-110630T0415Z/
DANIELS-SHERIDAN-ROOSEVELT-
940 PM MDT WED JUN 29 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT/1115 PM CDT/
FOR NORTHERN ROOSEVELT...SHERIDAN AND EASTERN DANIELS COUNTIES...

AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR FLAXVILLE...OR 13
MILES EAST OF SCOBEY...AND MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 NAVAJO...WHITETAIL...PORT OF WHITETAIL...REDSTONE...RESERVE...
 OUTLOOK...PLENTYWOOD...ANTELOPE AND RAYMOND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY
EVENING/1100 PM CDT WEDNESDAY EVENING/ FOR NORTHEAST MONTANA.

&&

LAT...LON 4858 10426 4844 10500 4901 10538 4901 10469
TIME...MOT...LOC 0340Z 233DEG 42KT 4877 10509

$$

SCT
WEATHER.GOV/GLASGOW
009 
WWUS55 KGGW 300402
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1002 PM MDT WED JUN 29 2011

MTC019-085-091-300412-
/O.CAN.KGGW.TO.W.0004.000000T0000Z-110630T0415Z/
DANIELS-SHERIDAN-ROOSEVELT-
1002 PM MDT WED JUN 29 2011

...THE TORNADO WARNING FOR NORTHERN ROOSEVELT...SHERIDAN AND EASTERN
DANIELS COUNTIES IS CANCELLED...

AT 958 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY
EVENING/MIDNIGHT CDT THURSDAY MORNING/ FOR NORTHEAST MONTANA.

LAT...LON 4858 10426 4844 10500 4901 10538 4901 10469
TIME...MOT...LOC 0402Z 233DEG 42KT 4892 10478

$$

SCT
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 29, 3:32 PM MDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jun 29, 3:32 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
332 PM MDT WED JUN 29 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
STRONG UPPER HIGH CENTER OVER N TX RIDGING INTO E MT BRINGING THE
FIRST 90S OF THE SUMMER TO MUCH OF THE AREA. THE HEAT TO BE SHORT-
LIVED. THE AIRMASS IS MOIST AND UNSTABLE. MOST OF THE MOISTURE IS
AT MID-/HIGH LEVELS...HOWEVER THERE HAS BEEN MOISTURE ADVECTION
FROM THE S-SE AT LOWER LEVELS WITH DEW POINTS IN THE 60S.

UPPER LOW CENTER WEAKENING AND OPENING TO A TROUGH AS IT MOVES NE
THRU NV THIS AFTERNOON. WATER VAPOR CHANNEL SHOWS A MODEST MOISTURE
STREAM INTO MT FROM THIS...WITH STRONG THUNDERSTORMS OVER THE SW-W
MOUNTAINS OF MT. THERE IS A COLD FRONT WITH THIS...BUT NOT VERY
DISTINCT YET.

THE COLD FRONT WILL BECOME BETTER ORGANIZED AS IT MOVES INTO OUR
W THIS EVE. UPPER LEVEL SUPPORT MODEST THOUGH AS MODELS HAVE THE
PRIMARY PART OS THE SYSTEM MOVING TO OUR S. WITH VERY HIGH
CONVECTIVE TEMPS...EXPECT THE STORMS FROM THE MOUNTAINS TO BE THE
THUNDERSTORMS IN OUR AREA THIS EVE. 0-6KM SHEAR OVER 40
KT...PRECIP WATER UP TO 1.2. WITH MOST OF THE MOISTURE MID-HIGH
LEVEL/VERY DRY BELOW...AND FAVORABLE POSITION OF 80KT JET...GOOD
POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING WIND. THE AIRMASS
IS TOO HOT FOR HAIL. MODEL QPF RANGES FROM LOW TO NONE AND APPEARS
TOO DRY. .SLIGHT RISK OF SEVERE PER SWODY1 IN OUR W HALF OF CWA
LOOKS GOOD.

COOL ADVECTION FROM THE W STARTS IN STRONGLY LATE TONIGHT AND THU
MORN. MODELS INDICATE 850 MB WINDS INCREASE TO AS MUCH AS 40 KT.
MODELS ALSO SHOW A POTENTIAL SHORT WINDOW WHERE THIS COULD MIX TO
THE SURFACE...SO MAY NEED A LAKE WIND ADVISORY EARLY THU MORN.
POST-FRONTAL SCATTERED THUNDERSTORMS THU IN AIRMASS THAT IS STILL
SOMEWHAT MOIST AND UNSTABLE WITH A SHORTWAVE MOVING ACROSS THE
AREA.

LOTS OF DRYING FRI WITH MORE SUNSHINE INDICATED AS A DEEP W FLOW
DEVELOPS. MAY BE NEAR LAKE WIND ADVISORY CRITERIA AGAIN. SIMONSEN

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
THE MODELS CONTINUE TO KEEP THE WESTERN STATES UNDER ZONAL FLOW OR
AN UPPER RIDGE THROUGH THE END OF THE EXTENDED FORECAST. AS A
RESULT THE AIRMASS OVER MONTANA WILL BECOME LESS MOIST DURING THIS
TIME AND TEMPERATURES WILL RISE. AN UPPER LOW AND ASSOCIATED
TROUGH OVER THE GULF OF ALASKA WILL SAG SOUTHWARD OFFSHORE OF
BRITISH COLUMBIA THIS WEEKEND.

BY SUNDAY THE MODELS BEGIN TO DIFFER ON THE TIMING AND PLACEMENT OF
SHORTWAVE ENERGY THAT IS GENERATED FROM THE LONGWAVE TROUGH NEAR
THE PACIFIC NORTHWEST. ONE TRACKS THE ENERGY ACROSS THE CANADIAN
PRAIRIE...ANOTHER KEEPS IT WELL TO THE SOUTH OF THE WARNING AREA.
CONFIDENCE HAS INCREASED THAT THIS FEATURE WILL RESULT IN
CONVECTIVE ACTIVITY BETWEEN SUNDAY NIGHT AND EARLY TUESDAY MORNING
BUT CONFIDENCE REMAINS LOW ON PLACEMENT. THEREFORE THE MENTION OF
SHOWERS AND THUNDERSTORMS WERE OMITTED. THIS FEATURE WILL NEED TO
CONTINUE BEING MONITORED. AES

&&

.AVIATION...
GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS NORTHEAST MONTANA.
THUNDERSTORMS DEVELOPING ACROSS SOUTHWEST AND SOUTH-CENTRAL
PORTIONS OF THE STATE THIS AFTERNOON WILL SPREAD EASTWARD TO
EASTERN MONTANA THIS EVENING. ALTHOUGH RAIN SHOWERS AND HAIL WILL BE
POSSIBLE WITH THESE THUNDERSTORMS...THE MAIN CONCERN WILL BE
STRONGER WINDS. SHOULD A STORM DEVELOP AND PASS NEAR A TERMINAL
SITE WINDS MAY BECOME GUSTY AND ERRATIC. AES

&&

.HYDROLOGY...
THE RECENT STRETCH OF WARMER AND DRIER WEATHER HAS HELPED THE
CREEKS AND STREAMS IN NORTHEAST MONTANA TO RECEDE AND REMAIN
WITHIN THEIR BANKS. THE MUSSELSHELL AND MILK RIVER ARE STILL
RUNNING HIGH BUT ARE NO LONGER FLOODING. A FEW LOCATIONS ON THE
MISSOURI RIVER DOWNSTREAM OF THE FORT PECK DAM ARE STILL
EXPERIENCING IMPACTS FROM FLOODING. THE USACE HAS REDUCED THE
AMOUNT OF WATER RELEASED AND IS CURRENTLY HOLDING STEADY AT 55000
CFS. THE GAUGE AT WOLF POINT ON THE MISSOURI RIVER IS EXPECTED FALL
BELOW FLOOD STAGE BY THIS WEEKEND. AES

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 29, 9:04 PM MDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
904 PM MDT WED JUN 29 2011

MTZ017>020-061-062-300415-
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
NORTHERN VALLEY-EASTERN ROOSEVELT-
904 PM MDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL BE ARRIVING TONIGHT. SOME OF
THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS OF OVER 60 MPH AND
LARGE HAIL TO THE SIZE OF GOLF BALLS.

THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER FROM FORT PECK
DAM TO THE NORTH DAKOTA BORDER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ023-024-300415-
MCCONE-RICHLAND-
904 PM MDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 29, 8:29 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
829 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             3 NNW VANDALIA          48.39N 106.93W
06/29/2011  E2.00 INCH       VALLEY             MT   TRAINED SPOTTER

            ESTIMATED 2 INCH HAIL. MEASURED 0.70 INCHES OF PRECIP IN
            45 MINUTES.

&&

RMETZGER
Local storm report, Jun 29, 8:30 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
830 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             22 NE NASHUA            48.36N 106.02W
06/29/2011  E1.75 INCH       VALLEY             MT   PUBLIC

            ESTIMATED GOLF BALL SIZED HAIL.

&&

RMETZGER
Local storm report, Jun 29, 8:34 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
834 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     LARSLAN                 48.58N 106.19W
06/29/2011                   VALLEY             MT   PUBLIC

            ESTIMATED 60 MPH WIND. SMALL TREES DOWN. LARGE LIMBS
            DOWN.

&&

RMETZGER
Local storm report, Jun 29, 8:43 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
843 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HEAVY RAIN       5 SW HINSDALE           48.34N 107.15W
06/29/2011  M0.34 INCH       VALLEY             MT   TRAINED SPOTTER

            MEASURED 0.34 INCHES OF PRECIP.

&&

RMETZGER
Local storm report, Jun 29, 8:58 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
858 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             GLASGOW                 48.20N 106.64W
06/29/2011  M2.00 INCH       VALLEY             MT   LAW ENFORCEMENT

            MEASURED 2 INCH HAIL.

&&

RMETZGER
Special weather statement, Jun 29, 9:01 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
901 PM MDT WED JUN 29 2011

MTZ020-022>026-062-300400-
DAWSON-GARFIELD-MCCONE-PRAIRIE-RICHLAND-ROOSEVELT-
901 PM MDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
  MCCONE COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN DAWSON COUNTY IN NORTHEAST MONTANA...

UNTIL 1000 PM MDT.

AT 901 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST
OF BREDETTE TO 16 MILES WEST OF VIDA TO 5 MILES SOUTHEAST OF NELSON
CREEK REC AREA TO 10 MILES NORTHWEST OF COHAGEN...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WOLF POINT...
POPLAR...CIRCLE...FLOWING WELLS REST AREA...COHAGEN...VIDA...
BROCKWAY...HILLSIDE...BROCKTON AND RICHEY.

LAT...LON 4686 10585 4684 10626 4716 10696 4759 10629
      4793 10595 4803 10589 4801 10584 4809 10585
      4849 10561 4803 10459 4746 10494 4713 10528
      4682 10576 4683 10583
TIME...MOT...LOC 0302Z 304DEG 36KT 4835 10554 4787 10582
          4750 10613 4716 10674

RSMITH
WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:00 PM MDTSevere Thunderstorm WarningGGWPhillips60 min
Jun 29, 6:16 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley59 min
Jun 29, 6:32 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley58 min
Jun 29, 6:46 PM MDTSevere Thunderstorm WarningGGWPhillips59 min
Jun 29, 6:54 PM MDTTornado WarningGGWPhillips, Valley36 min
Jun 29, 7:06 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley39 min
Jun 29, 7:14 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley35 min
Jun 29, 7:14 PM MDTTornado WarningGGWValley44 min
Jun 29, 7:23 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley67 min
Jun 29, 7:43 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley53 min
Jun 29, 8:09 PM MDTSpecial Weather StatementGGWMcCone51 min
Jun 29, 8:11 PM MDTTornado WarningGGWDaniels, Valley23 min
Jun 29, 8:23 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Valley52 min
Jun 29, 9:01 PM MDTSpecial Weather StatementGGWMcCone59 min
Jun 29, 9:07 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Sheridan53 min
Jun 29, 9:52 PM MDTSpecial Weather StatementGGW53 min
Jun 29, 9:56 PM MDTSevere Thunderstorm WarningGGWSheridan49 min
Jun 29, 9:57 PM MDTSpecial Weather StatementGGWDawson, Richland, Roosevelt63 min

Nearby

Tornado Warnings in Montana, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.